| Catalog Number |
410852 |
| Medical Device Problem Codes |
Crack (1135); Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event
Malfunction
Event or Problem Description
A customer in (b)(6) notified biomerieux of bottle leakage from a cracked bact/alert® fn plus blood culture bottle (reference 410852).The customer reported the bottle was initially ejected and that the calibrator was also ejected soon afterward.The customer reloaded the calibrator but it was ejected again.The patient bottle that was ejected had a crack and the operator who handled the bottle did not have gloves on.The customer confirmed that an incident form was filled out at the hospital.No additional information was provided regarding any treatment for the operator or any impact to patient results.An internal biomérieux investigation will be initiated.
Additional Manufacturer Narrative
An internal biomérieux investigation was initiated due to a customer reporting bottle leakage from a cracked bact/alert® fn plus blood culture bottle (reference 410852).The investigation could not examine the bact/alert® fn plus bottle manufacturing records, as the customer did not report the bottle lot number.Historical review of complaint data did not identify a specific trend for broken bottles.The investigation is unable to determine the root cause of the broken bottle as there is not enough information provided to evaluate the issue.The customer should follow the instructions in the bottle instructions for use [ifu] to examine bottles for damage prior to use.In the future, providing pictures, instrument logs/backup, lot numbers is recommended to aide in evaluating the complaint.It is also recommended to wear gloves and personal protective equipment when handling inoculated bottles as indicated in the bottle's ifu.